Stopping Finasteride?

I have been on finasteride for over 2 years with good results, but I’ve been dealing with pretty bad sleep/energy/anxiety issues the last ~18 months. (No sexual sides, though.)
I’ve made a lot of lifestyle changes to try to address those issues, but nothing’s really worked. I’m beginning to wonder if the issues are finasteride-related.
I’m thinking about cutting down from 1mg/day to 0.5mg per day for a month or two. Depending on how that goes, I might stay there or continue tapering off.
Is there any general advice regarding lowering/tapering off finasteride dosage?

Reducing your finasteride to half the dose may not have an impact on your hair; however, the more you cut, the greater your risk of losing the hairs you retained. If that happens, you might not get it back. I have seen many patients stop the drug for a couple of months and then lose ground so bad that they never get back to where they were before stopping it. Reducing the dose to every other day or every third day still keeps the drug effective above 50% of the full dose, so this is a reasonable approach if you think that your symptoms are drug-related.

Get a virtual consultation with Dr. William Rassman and Dr. Jae Pak for hair loss options. You can learn more by scheduling an appointment.

Reader Comments0

Leave a Comment

Want to join the discussion? Feel free to contribute! Note: We do not tolerate offensive language or personal attacks to other readers. Marketing links or commercial advertisements will be deleted.

Leave a Reply

Your email address will not be published. Required fields are marked *

+ =